ArticleCureus2026
Angiotensin-Converting Enzyme (ACE) Inhibitor-Associated Hypersensitivity Vasculitis With Small Bowel Edema: A Case Report.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Angiotensin-converting enzyme (ACE) inhibitor-associated hypersensitivity vasculitis with gastrointestinal involvement is an uncommon but important drug-related cause of acute abdominal pain and may mimic an acute surgical abdomen. We report the case of an 84-year-old man admitted for redo aortic valve replacement following infective endocarditis, who developed acute abdominal pain on postoperative day 14. Physical examination revealed diffuse abdominal tenderness and cutaneous purpura. Laboratory testing showed elevated inflammatory markers with peripheral eosinophilia. Contrast-enhanced abdominal CT demonstrated concentric small bowel wall thickening with submucosal edema and ascites, without evidence of mesenteric ischemia. Skin biopsy confirmed leukocytoclastic vasculitis. Lisinopril was initiated at the time of admission and continued throughout the perioperative period; symptoms occurred approximately three weeks after treatment initiation, with no prior history of similar episodes. Discontinuation of lisinopril resulted in rapid clinical improvement and complete resolution of abdominal symptoms. This case highlights that ACE inhibitor-associated hypersensitivity vasculitis may present with small bowel edema and imaging findings overlapping with intestinal angioedema. Careful medication review and recognition of associated systemic features such as purpura and eosinophilia are essential to avoid unnecessary invasive procedures.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.